MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM CANNULATED SCREW PARTIALLY THREADED/14MM; SCREW,FIXATION,BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM CANNULATED SCREW PARTIALLY THREADED/14MM; SCREW,FIXATION,BONE
Model Number 205.040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient date of birth/age, sex and weight were not provided for reporting.Reportedly, device was implanted on (b)(6) 2018.It is unknown if the patient underwent explant procedure.Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, patient underwent elbow reduction procedure.During the procedure, the partially threaded cannulated screw began to disintegrate and loses the thread upon insertion.There was a surgical delay of approximately an hour and thirty minutes.There was no patient harm reported.The procedure was completed successfully.This report is for one (1) 3.5mm cannulated screw partially threaded/40mm.(b)(4).
 
Additional Manufacturer Narrative
Additional narrative: patient ethnicity is unknown.Event or problem: information added.Corrected data: event or problem: length of surgical delay.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Fragments generated from the disintegration were easily removed.No other medical intervention was required.There was a surgical delay of 45 minutes.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h3, h4, h6: part 205.140, lot 9762463: manufacturing site: grenchen.Release to warehouse date: december 12, 2015.The device history record shows this lot of devices was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The raw material certificate was reviewed and the used material was according to specifications for implants for surgery.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: a product investigation was completed: visual inspection observed that the returned cannulated screw was broken at its tip portion.Furthermore, the thread of the screw was observed to be peeled off from its base shaft all over its length.No new issues were identified.The given device complaint condition is consistent with the complaint description and the observed condition was confirmed.Based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.Dimensional inspection was not able to be performed on the returned device due to significant post manufacture breakage.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that any unintended excessive off-axis forces during usage could have contributed given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11: d6: device broke during insertion; device was not implanted/explanted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: the date received by manufacturer for mwr-11062018-0000127042 (follow-up mw1) is june 11, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM CANNULATED SCREW PARTIALLY THREADED/14MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7577954
Report Number8030965-2018-54181
Device Sequence Number1524504
Product Code HWC
UDI-Device Identifier10886982146892
UDI-Public(01)10886982146892
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number205.040
Device Catalogue Number205.140
Device Lot Number9762463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 05/16/2018
Supplement Date Received by Manufacturer06/08/2018
07/17/2018
08/01/2018
08/10/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date07/09/2018
07/17/2018
08/07/2018
08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1